Uniqueness of linear periods

Hervé Jacquet; Stephen Rallis

Compositio Mathematica (1996)

  • Volume: 102, Issue: 1, page 65-123
  • ISSN: 0010-437X

How to cite


Jacquet, Hervé, and Rallis, Stephen. "Uniqueness of linear periods." Compositio Mathematica 102.1 (1996): 65-123. <http://eudml.org/doc/90448>.

author = {Jacquet, Hervé, Rallis, Stephen},
journal = {Compositio Mathematica},
keywords = {local field; representation; linear form; distribution; symmetric variety; symmetric space},
language = {eng},
number = {1},
pages = {65-123},
publisher = {Kluwer Academic Publishers},
title = {Uniqueness of linear periods},
url = {http://eudml.org/doc/90448},
volume = {102},
year = {1996},

AU - Jacquet, Hervé
AU - Rallis, Stephen
TI - Uniqueness of linear periods
JO - Compositio Mathematica
PY - 1996
PB - Kluwer Academic Publishers
VL - 102
IS - 1
SP - 65
EP - 123
LA - eng
KW - local field; representation; linear form; distribution; symmetric variety; symmetric space
UR - http://eudml.org/doc/90448
ER -


  1. [AG] A. Ash and D. Ginzburg: p-adic L-functions for GL(2n), preprint. Zbl0807.11029MR1253188
  2. [AGR] A. Ash, D. Ginzburg and S. Rallis: Vanishing of periods of cusp forms over modular symbols, Preprint. Zbl0786.11028MR1233493
  3. [Be] J. Bernstein: lectures at the University of Tel Aviv (1989). 
  4. [BF] D. Bump and S. Friedberg: The exterior Square L-Functions on GL(n), In: FESTSCHRIFT IN HONOR OF I.I. PIATETSKI-SHAPIRO, Part II, 47-65, Israel Math. Conf. Proc. 3 (1990). Zbl0712.11030MR1159108
  5. [CS] W. Casselman and J. Shalika: The unramified principal series of p-adic groups II, The Whittaker function, Compositio Math.41 (1980), 207-231. Zbl0472.22005MR581582
  6. [yF] Y. Flicker: On distinguished representations, J. reine angew. Math.418 (1991), 139-172. Zbl0725.11026MR1111204
  7. [FJ] S. Friedberg and H. Jacquet: Linear Periods, J. reine angew. Math.443 (1993), 91-139. Zbl0782.11033MR1241129
  8. [GK] I.M. Gelfand and D. Kajdan: Representations of the group GL(n, k) where K is a local field, in Lie Groups and their Representations, Helstead Press, New York (1971), 95-118. Zbl0348.22011MR404534
  9. [GPSR] D. Ginzburg, I. Piatetski-Shapiro and S. Rallis: L-functions for O(V) x GL(r), in preparation. 
  10. [HLR] G. Harder, R.P. Langlands and M. Rapoport: Algebraische Zyklen auf Hilbert-Blumenthal-Flachen, J. reine angew. Math.366 (1986), 53-120. Zbl0575.14004MR833013
  11. [J] H. Jacquet: [J1] Sur un résultat de Waldspurger II, Comp. Math., 63 (1987), 315-389. Zbl0633.10029MR909385
  12. [J2] On the non vanishing of some L-functions, Proc. Indian Acad. Sci. (Math. Sci.), 97 (1987), 117-155. Zbl0659.10031
  13. [JLR] H. Jacquet, K.F. Lai and S. Rallis: A trace formula for symmetric spaces, Duke Math. Journal., 70 (1993), 305-372. Zbl0795.22008MR1219816
  14. [JPS] H. Jacquet, I.I. Piatetski and J. Shalika: Automorphic forms on GL(3) I, Annals of Math.109 (1979), 169-212. Zbl0401.10037MR519356
  15. [JS] H. Jacquet and J. Shalika: On the exterior square L-function, in Automorphic Forms, Shimura Varieties, and L-functions, L. Clozel and J. S. Milne, editors, Perspectives in Mathematics, Vol. 11, Academic Press, 143-225. Zbl0695.10025MR1044830
  16. [KP] H. Kraft and C. Procesi: Closures of conjugacy classes of matrices are normal, Inventiones Math.53 (1979), 227-247. Zbl0434.14026MR549399
  17. [KR] B. Kostant and S. Rallis: Orbits and representations associated with symmetric spaces, Amer. J. Math.93 (1971), 275-306. Zbl0224.22013MR311837
  18. [r.R] R. Richardson: Orbits, invariants, and representations associated to involutions of reductive groups, Invent. Math.66 (1982), 287-312. Zbl0508.20021MR656625
  19. [RR] C. Rader and S. Rallis: Spherical Characters on p adic symmetric spaces, to appear in the American Journal of Mathematics. Zbl0861.22011MR1375304
  20. [d.S] D. Soudry: A uniqueness theorem for representations of GsO(6) and the strong multiplicity one theorem for generic representations of Gsp(4), Israel Journal of Mathematics, 58 (1987), 547-584. Zbl0642.22003MR917359
  21. [t.S] T. Springer: Some results on Algebraic groups with Involution, in Algebraic Groups and Related Topics, Advanced Studies in Pure Mathematics, 523-543. Zbl0628.20036
  22. [W] J.L. Waldspurger: [W1] Sur les coefficients de Fourier des formes modulaires de poids demi-entier, J. Math. Pures Appl.54 (1985), 375-484. Zbl0431.10015MR646366
  23. [W2] Quelques propriétés arithmétiques des formes modulaires de poids demi-entier, Compositio Math.54 (1985), 121-171. 
  24. [W3] Sur les valeurs de certaines fonctions L-automorphes en leur centre de symétrie, Compositio Math. 54 (1985), 173-242. Zbl0567.10021MR783511
  25. [W4] Correspondence de Shimura et Shintani, J. Math. Pures Appl.59 (1980), 1-133. Zbl0412.10019

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.